Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 15, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 10, 2016, 7:56 PM CDT for Briscoe County, Floyd County, Hall County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2016, 7:56 PM CDT (00:56 UTC)
- Expired
- Apr 10, 2016, 8:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Briscoe County, TX, Floyd County, TX, Hall County, TX
The radar
The Amarillo radar (KAMA), 103 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 2814 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623
WUUS54 KLUB 110056
SVRLUB
TXC045-153-191-110130-
/O.NEW.KLUB.SV.W.0015.160411T0056Z-160411T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
756 PM CDT SUN APR 10 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FLOYD COUNTY IN NORTHWESTERN TEXAS...
BRISCOE COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHWESTERN HALL COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 830 PM CDT
* AT 756 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SILVERTON...
MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SILVERTON...QUITAQUE...CAPROCK CANYON STATE PARK...VALLEY SCHOOLS AND
MACKENZIE RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3431 10094 3431 10104 3429 10104 3427 10117
3427 10146 3461 10147 3469 10139 3475 10094
TIME...MOT...LOC 0056Z 266DEG 31KT 3442 10127
HAIL...1.50IN
WIND...60MPH
$$1 follow-up statement
349
WWUS54 KLUB 110117
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
817 PM CDT SUN APR 10 2016
TXC153-110126-
/O.CAN.KLUB.SV.W.0015.000000T0000Z-160411T0130Z/
FLOYD TX-
817 PM CDT SUN APR 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FLOYD COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
FLOYD COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN TEXAS.
LAT...LON 3431 10094 3431 10105 3434 10129 3462 10133
3470 10130 3475 10094
TIME...MOT...LOC 0116Z 256DEG 32KT 3444 10109
$$
TXC045-191-110130-
/O.CON.KLUB.SV.W.0015.000000T0000Z-160411T0130Z/
BRISCOE TX-HALL TX-
817 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR BRISCOE AND SOUTHWESTERN HALL COUNTIES...
AT 816 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CAPROCK CANYON
STATE PARK...OR NEAR QUITAQUE...MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SILVERTON...QUITAQUE...CAPROCK CANYON STATE PARK AND VALLEY SCHOOLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3431 10094 3431 10105 3434 10129 3462 10133
3470 10130 3475 10094
TIME...MOT...LOC 0116Z 256DEG 32KT 3444 10109
HAIL...1.50IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:45 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 10, 6:45 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 645 PM CDT SUN APR 10 2016 .AVIATION... TSTM ACTIVITY CONTINUES TO MOVE NORTHEAST ACROSS THE AREA WITH THE PRIMARY RISK OF IMPACTS EXPECTED AT KCDS THROUGH ABOUT 04Z-05Z. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL TONIGHT UNDER SOUTHWESTERLY SURFACE FLOW. COLD FRONT WILL DIVE INTO THE AREA LATE MONDAY MORNING WITH POST FRONTAL CLOUDINESS RETURNING INTO THE EVENING HOURS. && .PREV DISCUSSION... /ISSUED 404 PM CDT SUN APR 10 2016/ SHORT TERM... NO MAJOR CHANGES FROM THE EARLIER FORECAST UPDATE ISSUED AT 1238 PM. WEAVING DRYLINE WAS UNDERGOING A NORTHWARD SURGE INTO THE SOUTHERN PANHANDLE /DUE TO STRONG MOISTURE ADVECTION/ WHILE FARTHER SOUTH THIS BDRY WAS BEGINNING TO BULGE EWD TO THE SOUTH OF YOAKUM AND TERRY COUNTIES. CONVECTIVE EVOLUTION HAS BEEN COMPLICATED BY EARLIER ELEVATED STORMS ON THE SOUTH PLAINS THAT ARE ONLY NOW BEGINNING TO INGEST SURFACE BASED INSTABILITY IN THE SRN ROLLING PLAINS. IN THE WAKE OF THIS ACTIVITY...COLD POOL MODIFICATION IS SUPPORTING ADDITIONAL BDRY LAYER DESTABILIZATION AND DEEP CONVECTION. OVERALL...FEEL THE GREATEST NEAR TERM SVR THREAT WILL BE ACROSS OUR NRN ZONES WHERE BOTH SHEAR AND CAPE ARE ADEQUATE...HOWEVER AS STRONGER DEEP LAYER SHEAR SPREADS FARTHER EAST INTO THE ROLLING PLAINS WE EXPECT THIS REGION OF LARGER CAPE TO GAIN THE FOCUS FOR ORGANIZED SVR AND SUPERCELLS. AS AN UPPER LOW CONTINUES EAST FROM SRN AZ...DEEPER WESTERLIES WILL PUSH THE DRYLINE OUT OF THE REGION OVERNIGHT WITH THE BRUNT OF CONVECTION LIKELY PRECEDING THIS EXODUS. DRIED POPS MORE AGGRESSIVELY FROM W-E AFTER MIDNIGHT WHICH FITS THE OVERALL NWP AND WPC QPF THEME WELL. LONG TERM... WILL KEEP THE EXTENDED SHORT IN ANTICIPATION OF CONVECTION. WEAK RIDGING WILL RETURN MONDAY NIGHT INTO TUESDAY. AS NEXT STORM SYSTEM COMES ASHORE SOUTHERN CALIFORNIA. THE LATEST RUNS SHOW THIS SYSTEM REALLY WEAKENING AS IT MOVES INTO ARIZONA LEAVING LITTLE OTHER THAN A BIT OF SEPARATION IN THE MEAN FLOW THOUGH SOME REGENERATION OCCURS ONCE WELL EAST OF OUR AREA. NEXT SYSTEM DIVES INTO THE FOUR CORNERS REGION BY LATE FRIDAY AND THIS WILL HAVE THE POTENTIAL TO BRING US THE BEST CHANCE FOR ANOTHER ROUND OF STRONG TSTMS. POSTFRONTAL PRECIP LOOKS MUCH LESS LIKELY FOR MONDAY NIGHT THAN IT DID 24 HOURS AGO AND SO HAVE GONE AHEAD AND DRIED THINGS OUT DURING THE OVERNIGHT HOURS. SOME HINTS AT PRECIPITATION CONTINUE BE SHOWN BY DETERMINISTIC GUIDANCE FOR TUESDAY INTO WEDNESDAY THOUGH THE BULK OF THE ACTIVITY LOOKS TO REMAIN OVER THE MOUNTAINS OF CENTRAL NEW MEXICO. HAVE FURTHER TRIMMED THE POPS LEAVING MAINLY THE SOUTHWEST EXPOSED AT THIS TIME ON TUESDAY. WEDNESDAY REMAINS A BIT LESS CLEAR AS THE LOW TRANSITIONS THE REGION. THURSDAY SHOULD SEE A FAIRLY TRANQUIL DAY THOUGH MOISTURE RETURN WILL BEGIN WITH A RETURN OF THUNDERSTORM ACTIVITY...SOME SEVERE...ON FRIDAY NIGHT. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/26
Hazardous weather outlook, Apr 10, 7:07 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 707 PM CDT SUN APR 10 2016 TXZ021>044-120015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 707 PM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN SOUTH PLAINS...SOUTHERN TEXAS PANHANDLE AND ROLLING PLAINS. BASEBALL SIZE HAIL AND WINDS TO 70 MPH WILL BE THE PRIMARY THREAT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NECESSARY THROUGH THE EVENING HOURS.
In the hours before
Local storm report, Apr 10, 6:53 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
653 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL EDMONSON 34.28N 101.89W
04/10/2016 E1.75 INCH HALE TX PUBLIC
SCATTERED HAIL AS LARGE AS GOLF BALLS
&&
EVENT NUMBER LUB1600041
GDSLocal storm report, Apr 10, 7:06 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
706 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL KRESS 34.37N 101.75W
04/10/2016 E0.25 INCH SWISHER TX PUBLIC
&&
EVENT NUMBER LUB1600042
GDSLocal storm report, Apr 10, 7:26 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
726 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL KRESS 34.37N 101.75W
04/10/2016 E0.70 INCH SWISHER TX PUBLIC
LOTS OF SMALL HAIL WITH A FEW AS LARGE AS DIMES. TIME
ESTIMATED.
&&
EVENT NUMBER LUB1600043
GDSLocal storm report, Apr 10, 7:35 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
735 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL 5 N GUTHRIE 33.70N 100.32W
04/10/2016 E2.50 INCH KING TX STORM CHASER
&&
EVENT NUMBER LUB1600044
GDSLocal storm report, Apr 10, 7:41 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
741 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 9 E KRESS 34.37N 101.59W
04/10/2016 E0.75 INCH SWISHER TX TRAINED SPOTTER
HAIL OBSERVED IN CLAYTONVILLE
&&
EVENT NUMBER LUB1600045
GDSLocal storm report, Apr 10, 7:54 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
754 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL HART 34.39N 102.11W
04/10/2016 E0.88 INCH CASTRO TX FIRE DEPT
&&
EVENT NUMBER LUB1600046
GDSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:00 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, King | 30 min |
| Apr 10, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Lamb | 35 min |
| Apr 10, 7:29 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 31 min |
| Apr 10, 7:29 PM CDT | Severe Thunderstorm Warning | LUB | King | 31 min |
| Apr 10, 7:42 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 33 min |
| Apr 10, 8:01 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 29 min |
| Apr 10, 8:10 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 35 min |
| Apr 10, 8:25 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall, Motley | 35 min |
| Apr 10, 8:31 PM CDT | Special Weather Statement | LUB | Childress | 14 min |
| Apr 10, 8:36 PM CDT | Special Weather Statement | LUB | Castro | 24 min |
| Apr 10, 8:43 PM CDT | Special Weather Statement | LUB | Childress | 32 min |
| Apr 10, 8:44 PM CDT | Special Weather Statement | LUB | Briscoe | 31 min |
| Apr 10, 8:57 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 33 min |
| Apr 10, 9:32 PM CDT | Special Weather Statement | LUB | Childress, Hall | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.